Alert archive / Oklahoma / Heat Advisories in 2025

Heat Advisory 21, NWS Tulsa, OK

August 9, 202518 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Aug 9, 2025, 11:07 PM CDT for 18 counties in Oklahoma. It took effect at Aug 10, 2025, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2025, 11:07 PM CDT (04:07 UTC)
In effect from
Aug 10, 2025, 1:00 PM CDT
Expired
Aug 10, 2025, 8:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2758 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1890 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

055 
WWUS74 KTSA 100407
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1107 PM CDT Sat Aug 9 2025

ARZ019-020-029-OKZ054>062-064>067-070>074-101730-
/O.NEW.KTSA.HT.Y.0021.250810T1800Z-250811T0100Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner-
Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Including the cities of Sallisaw, Muskogee, Stigler, Sapulpa, Van
Buren, Vinita, McAlester, Okemah, Charleston, Wagoner, Okmulgee,
Pawnee, Pryor, Tulsa, Ozark, Bartlesville, Nowata, Checotah,
Miami, Pawhuska, Claremore, and Fort Smith
1107 PM CDT Sat Aug 9 2025

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY...

* WHAT...Heat index values up to 106 expected.

* WHERE...Portions of northwest and west central Arkansas and east 
  central, northeast, and southeast Oklahoma.

* WHEN...From 1 PM to 8 PM CDT Sunday.

* IMPACTS...Heat related illnesses are possible especially impacting 
  those not acclimated to the conditions or those performing 
  strenuous activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

Lacy
4 follow-up statements
863 
WWUS74 KTSA 101649
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1149 AM CDT Sun Aug 10 2025

ARZ019-020-029-OKZ054>062-064>067-070>074-110100-
/O.CON.KTSA.HT.Y.0021.250810T1800Z-250811T0100Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner-
Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Including the cities of Vinita, Okmulgee, Claremore,
Bartlesville, McAlester, Ozark, Pryor, Sapulpa, Wagoner, Pawnee,
Okemah, Nowata, Charleston, Stigler, Fort Smith, Sallisaw,
Checotah, Muskogee, Tulsa, Miami, Pawhuska, and Van Buren
1149 AM CDT Sun Aug 10 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values of 105 to 110 expected.

* WHERE...Portions of northwest and west central Arkansas and east 
  central, northeast, and southeast Oklahoma.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Heat related illnesses are possible especially impacting 
  those not acclimated to the conditions or those performing 
  strenuous activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$
110 
WWUS74 KTSA 102215
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
515 PM CDT Sun Aug 10 2025

ARZ019-020-029-OKZ072-102315-
/O.CAN.KTSA.HT.Y.0021.000000T0000Z-250811T0100Z/
Crawford-Franklin-Sebastian-Sequoyah-
Including the cities of Charleston, Sallisaw, Fort Smith, Van
Buren, and Ozark
515 PM CDT Sun Aug 10 2025

...HEAT ADVISORY IS CANCELLED...

Outflow from earlier thunderstorms has provided some relief from the 
heat in the lower Arkansas River Valley. Therefore, the Heat 
Advisory will be canceled.

$$

OKZ054>062-064>067-070-071-073-074-110100-
/O.CON.KTSA.HT.Y.0021.000000T0000Z-250811T0100Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Haskell-
Including the cities of Claremore, Tulsa, Pawnee, Nowata,
Sapulpa, Okemah, Bartlesville, Stigler, Vinita, McAlester,
Pawhuska, Checotah, Okmulgee, Wagoner, Pryor, Muskogee, and Miami
515 PM CDT Sun Aug 10 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 106.

* WHERE...Portions of east central, northeast, and southeast 
  Oklahoma.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Heat related illnesses are possible especially impacting 
  those not acclimated to the conditions or those performing 
  strenuous activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

Lacy
330 
WWUS74 KTSA 102222
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
522 PM CDT Sun Aug 10 2025

OKZ049-075-110100-
/O.EXA.KTSA.HT.Y.0021.000000T0000Z-250811T0100Z/
Pushmataha-Latimer-
Including the cities of Clayton, Wilburton, and Antlers
522 PM CDT Sun Aug 10 2025

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105.

* WHERE...Latimer and Pushmataha Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Heat related illnesses are possible especially impacting 
  those not acclimated to the conditions or those performing 
  strenuous activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

OKZ054>062-064>067-070-071-073-074-110100-
/O.CON.KTSA.HT.Y.0021.000000T0000Z-250811T0100Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Haskell-
Including the cities of Claremore, Tulsa, Pawnee, Nowata,
Sapulpa, Okemah, Bartlesville, Stigler, Vinita, McAlester,
Pawhuska, Checotah, Okmulgee, Wagoner, Pryor, Muskogee, and Miami
522 PM CDT Sun Aug 10 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 106.

* WHERE...Portions of east central, northeast, and southeast 
  Oklahoma.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Heat related illnesses are possible especially impacting 
  those not acclimated to the conditions or those performing 
  strenuous activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

Lacy
404 
WWUS74 KTSA 110048
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
748 PM CDT Sun Aug 10 2025

OKZ049-054>062-064>067-070-071-073>075-110200-
/O.EXP.KTSA.HT.Y.0021.000000T0000Z-250811T0100Z/
Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-
Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-
Pittsburg-Haskell-Latimer-
Including the cities of Sapulpa, Antlers, Okemah, Clayton,
Wilburton, Stigler, Tulsa, Claremore, Nowata, Muskogee,
McAlester, Okmulgee, Wagoner, Pawnee, Miami, Pawhuska, Checotah,
Pryor, Vinita, and Bartlesville
748 PM CDT Sun Aug 10 2025

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

The threat has ended.

$$

06

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 9, 8:33 PM CDT, 2 hours 34 minutes earlier. Its key messages:

  • Issued at 1235 PM CDT Sat Aug 9 2025
  • Dangerous heat will persist through the weekend. Heat headlines are in effect for much of the area today and may be needed for portions of the area Sunday.
  • Shower and storm chances and relatively cooler temperatures return for the first part of next week.
  • Temperatures will rise again during the latter part of next week to near average for this time of year.
Area forecast discussion, Aug 9, 8:33 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
833 PM CDT Sat Aug 9 2025

...New SHORT TERM...

.KEY MESSAGES...
Issued at 1235 PM CDT Sat Aug 9 2025

 - Dangerous heat will persist through the weekend. Heat
   headlines are in effect for much of the area today and may be
   needed for portions of the area Sunday.

 - Shower and storm chances and relatively cooler temperatures
  return for the first part of next week.

 - Temperatures will rise again during the latter part of next
   week to near average for this time of year.

&&

.SHORT TERM...
(The rest of tonight)
Issued at 830 PM CDT Sat Aug 9 2025

Temperatures will gradually cool off this evening, but remain very
warm overnight, with lows in the 70s to low 80s. Patchy cloud
cover is expected to thin overnight, except across northeast
Oklahoma where a glancing weak shortwave trough will increase
clouds near dawn. Most areas will be dry, but a few isolated
showers or storms may develop near the OK-KS border at that time.

&&

.LONG TERM...
(Tomorrow through Saturday)
Issued at 1235 PM CDT Sat Aug 9 2025

A few showers or storms may be ongoing Sunday morning primarily
across NE OK and points northward. Cloud cover may be enough to
keep temps a few degrees cooler on Sunday which raises uncertainty
regarding additional heat headlines. Forecast heat index values
remain near criteria and an advisory may be needed. Otherwise,
isolated afternoon storms within the higher terrain may develop
Sunday afternoon with a focus toward higher shower and storm
coverage nearing NE OK Sunday evening along a slow moving weak
cold front.

A more notable mid level trough will influence the local region
Sunday night through Tuesday. A composite cold front / convective
outflow boundary will sag slowly southward into the region and
will provide an additional focus. The result will be increasing
shower and storm chances and cooler temperatures. Deepening
moisture and slow and erratic storm motions could lead to locally
heavy rainfall totals.

Weak troughing may remain present across the southern Plains
through mid week which would support daily isolated to scattered
storms, however a quicker return to stronger ridging aloft is also
within the range of possibilities which would be a return to dry
and hot. The forecast will continue the trend of temps returning
to near seasonal normals with low chances of daily terrain favored
precip.

&&

.AVIATION...
(00Z TAFS)
Issued at 554 PM CDT Sat Aug 9 2025

VFR conditions are expected through the period. Mid to high level
clouds will thin overnight before increasing again Sunday,
especially by the afternoon. A few showers and thunderstorms are
possible near KBVO and across northwest AR Sunday afternoon. The
main impacts would be brief heavy rain and gusty erratic winds.
Otherwise, southerly wind of 10-20 kts are expected during the day
and 5-10 kts overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  97  76  94 /  10  10  30  30
FSM   77  98  76  97 /   0  10   0  20
MLC   77  97  74  95 /   0  10  10  20
BVO   76  97  71  92 /  20  20  40  40
FYV   73  95  71  93 /   0  10  10  30
BYV   74  97  73  94 /   0  10  10  30
MKO   76  97  74  94 /   0  10  10  20
MIO   77  97  73  94 /  20  20  30  40
F10   75  97  73  94 /   0  10  10  20
HHW   74  95  74  94 /   0   0   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....07
AVIATION...06
Hazardous weather outlook, Aug 9, 8:45 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
845 PM CDT Sat Aug 9 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101630-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
845 PM CDT Sat Aug 9 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Northeast OK.
	ONSET...Late Tonight.

DISCUSSION...
Very warm but quiet conditions are expected through this evening
and much of the overnight hours. A few showers and thunderstorms
may develop for northeast OK late tonight. The main impacts would
be brief heavy rain and gusty winds. Low temperatures will remain
very warm, in the 70s to low 80s.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential...Heavy Rain Potential.
MONDAY TO THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Showers and storms are expected each day through the next week. On
Sunday they will focus across northeast OK. Although storm
coverage will be scattered to isolated, the stronger storms may
produce locally heavy rain and strong erratic winds. The chance of
storms spreads across the area Tuesday, and off and on for
portions of the area for the remainder of the week. Temperatures
will climb towards next weekend, with dangerous heat potentially
returning.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 6:47 PM CDTSpecial Weather StatementTSAOsage28 min
Aug 10, 1:03 PM CDTSpecial Weather StatementTSACarroll27 min
Aug 10, 1:20 PM CDTSpecial Weather StatementTSACarroll40 min
Aug 10, 1:53 PM CDTSpecial Weather StatementTSASebastian52 min

Nearby

Heat Advisories in Oklahoma, 2025Heat Advisories in Arkansas, 2025Every heat advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.